MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted."device iteration is afx with duraply.".
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately, 4.5 years post initial procedure, the patient was treated for a suspected type ii endoleak (non-device related failure).The physician treated the patient by coiling and (onyx) gluing the aneurysm sac and during this procedure the physician detected a possible type 1a endoleak.The physician referred the patient to another physician.The referred physician elected to explant the graft and the patient is doing very well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type ii endoleak of the lumbar arteries event is confirmed and is most likely anatomy related.The sac growth event of 18.5mm is confirmed.The type 1 endoleak was not confirmed and the cause for this event could not be determined.Procedure related harms for this event could not be determined.The final patient status was reported that graft was explanted successfully, and the patient is doing very well.The explant device was discarded and not available for return.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed."device iteration is afx with duraply".Corrections: h6: remove device code 3190.H6: remove result code 3233.H6: remove conclusion code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9365522
Report Number2031527-2019-00576
Device Sequence Number2209336
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)170904
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2017
Device Model NumberBA25-90/I16-30
Device Lot Number1268469-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (NON-ENDOLOGIX); VELA SUPRARENAL, LOT#1273590-007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR